So, it is all true about the fact that once the steroids wear off, you feel like you either have the worst flu in the world or you fell off your bike and were hit by a car.

Each and every joint aches and the aches are deep, deep and then accompanied by sharp, knife-life shooting pains that run down both of my legs from my hips. I am taking the anti-nausea meds for the obvious reasons, but that too has side effects.

THis is not fun. This makes the entire process much more real, in that the feeling of these intense medicines coursing through my veins is for no other reason than the fact that I have ovarian cancer, which is still difficult to write, to say, to admit. I am not accustomed to being tired, without energy.

I’m HEALTHY!

I continue to sing Holly Near’s chant: “Someone was brave before me; I walk in your path.” I feel all the women who have endured this suffering before me and with me. I feel the ones who had to quit because it was too much to handle and those who find ways to supersede the discomfort and continue to work and carry on as if life had not changed much. I feel my sister, going through 11 years of on and off treatments, and still raising children and writing and working and travelling and being her crazy self! I feel the ones who had this disease before all the “new” drugs to help with nausea and before the willingness to listen to women’s pain and give them medication.

It is different to walk so slowly down the streets of my neighborhood, where typically I pace quickly in running shoes. It is different to walk down the street as one with cancer. One who carries a genetic mutation that has stopped me in my tracks.

Everything is different now.

Personal Journey, Twist of Fate

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>